Alert archive / Missouri / River Flood Warnings in 2020

River Flood Warning 131, NWS St. Louis, MO

May 25, 2020Jefferson County, Missouri

NWS St. Louis, MO issued this river flood warning at May 25, 2020, 6:16 AM CDT for Jefferson County, Missouri. It was in force for 4 hr.

The area

The outline as issued.

The facts

Issued
May 25, 2020, 6:16 AM CDT (11:16 UTC)
Expired
May 25, 2020, 10:30 AM CDT
In force
4 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Jefferson County, MO

The radar

The St Louis radar (KLSX), 35 km from the middle of the area, began a volume at 11:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big River at Byrnesville (BYRM7). The gauge peaked at 16.64 ft at May 25, 2020, 5:00 AM CDT.

actionminormoderate510152005/2505/26
Action stage
13 ft
Minor stage
16 ft
Moderate stage
20 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07018500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

108 
WGUS43 KLSX 251116
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
616 AM CDT Mon May 25 2020

...The National Weather Service in St. Louis has issued a flood 
warning for the following rivers in Missouri...
 
 
  Big River at Byrnesville

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC099-261115-
/O.NEW.KLSX.FL.W.0131.200525T1116Z-200526T1930Z/
/BYRM7.1.ER.200525T0706Z.200525T1015Z.200525T1930Z.UU/
616 AM CDT Mon May 25 2020

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the Big River at Byrnesville
* until Tuesday afternoon.
* At 5:45 AM Monday the stage was 16.6 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and is forecast to continue.
* The river is forecast to continue to fall to below flood stage by 
  this afternoon.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     05/26  05/27  05/28  05/29  05/30

Big River
  Byrnesville     16.0   16.60             11.6    7.5    5.5    4.9


&&


LAT...LON 3834 9060 3833 9068 3846 9063 3849 9057




$$
1 follow-up statement
210 
WGUS83 KLSX 251530
FLSLSX
Flood Statement
National Weather Service St Louis MO
1030 AM CDT Mon May 25 2020

...The flood warning is cancelled for the following river in 
Missouri...

 
  Big River at Byrnesville

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC099-251600-
/O.CAN.KLSX.FL.W.0131.000000T0000Z-200526T1930Z/
/BYRM7.1.ER.200525T0706Z.200525T1015Z.200525T1312Z.UU/
1030 AM CDT Mon May 25 2020

The Flood Warning is cancelled for
  the Big River at Byrnesville.
* At  9:45 AM Monday the stage was 15.3 feet.
* Flood stage is 16.0 feet.
* The river fell below flood stage at  8:12 AM Monday.
* The river will continue falling to 10.5 feet by tomorrow morning.


&&
                   Fld   Latest               7 a.m. Forecast
LOCATION           Stg  Obs Stg     05/26  05/27  05/28  05/29  05/30

Big River
  Byrnesville     16.0   15.34      10.5    7.3    5.8    5.2    4.6


&&


LAT...LON 3834 9060 3833 9068 3846 9063 3849 9057




$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 25, 6:16 AM CDT, 0 minutes earlier.

Area forecast discussion, May 25, 6:16 AM CDT, 0 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
616 AM CDT Mon May 25 2020

.SHORT TERM...  (Through Late Tuesday Afternoon)
Issued at 416 AM CDT Mon May 25 2020

Most of the convection across our forecast area has dissipated
early this morning, except for a small area of showers/storms
shifting northward into parts of southeast MO, just south of FAM.
There was a weakening MCS over northeast KS and northwest MO, but
this should remain west of our forecast area. Although there may
be isolated showers this morning, the CAMS are relatively
consistent that the majority of the convection will again occur
during the afternoon and evening hours as the atmosphere becomes
unstable with a continued moist southerly low level flow.
Southwest flow shortwaves will continue to move northeastward
through the area, ahead of the upper level trough centered over
the northern Plains and initiate convection. An MCV over southeast
OK will move northeastward through eastern KS and western MO later
today and result in the best coverage of storms across northeast
and central MO. A few storms may be severe across northeast and
central MO and west central IL this afternoon and early this
evening with the primary threat being damaging winds. The storms
may also produce locally heavy rainfall as well with above normal
values of precipitable water. Although there will be more cloud
cover this morning compared to Sunday morning, the high
temperatures today will continue to be above normal, especially
across east central and southeast MO and southwest IL. The
deterministic and ensemble guidance are consistent that a cut-off
closed low will develop over northern TX on Tuesday in the base
of the upper level trough. Although our area will still get at
least scattered afternoon and evening convection on Tuesday, it
appears that the better threat for severe storms and excessive
rain will shift south-southwest of our forecast area, east of the
upper level low and its associated surface low.

GKS

.LONG TERM...  (Tuesday Night through Sunday)
Issued at 416 AM CDT Mon May 25 2020

Although mainly afternoon and evening convection will continue on
Wednesday, the better coverage of showers/storms should be south
of our area, ahead of the slow moving surface/upper low moving
eastward through northeast TX. A cold front will move slowly
southeastward through our forecast area Thursday and Thursday
night as a northern stream upper level trough moving eastward
through the northern Plains deepens as it moves into the Great
Lakes region. Convection is expected along and south of this cold
front with the better threat for showers/storms shifting into
southeast MO and southwest IL by Friday. Cooler temperatures are
forecast from Friday into the weekend as the upper level flow
becomes northwesterly, and a surface ridge builds southward into
our area from the Northern plains behind the cold front. It also
appears that precipitation will shift south-southeast of our
forecast area Friday night with dry and cooler conditions for the
weekend.

GKS

&&

.AVIATION...  (For the 12z TAFs through 12z Tuesday Morning)
Issued at 600 AM CDT Mon May 25 2020

Just mid-high level cloudiness early this morning. Scattered
diurnal cumulus clouds will develop late this morning and this
afternoon with scattered thunderstorms developing in the unstable
atmosphere this afternoon and early this evening which may impact
the taf sites. Mainly southeast winds through the period.

SPECIFICS FOR KSTL: Just mid-high level cloudiness early this
morning. Scattered diurnal cumulus clouds will develop late this
morning and this afternoon with scattered thunderstorms developing
in the unstable atmosphere this afternoon and early this evening
which may impact STL. Mainly southeast winds through the period.

GKS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, May 25, 5:03 AM CDT, 1 hour 13 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
503 AM CDT Mon May 25 2020

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-261015-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
503 AM CDT Mon May 25 2020

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

There is a chance of thunderstorms today and tonight, especially
during the afternoon and evening. A few of the storms may be severe
this afternoon and this evening across northeast and central Missouri
and west central Illinois. The primary threat from these storms will
be damaging winds, although large hail and isolated tornadoes will
also be possible. Some storms may also produce locally heavy
rainfall.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a chance of thunderstorms for parts of the area from
Tuesday through Friday evening.

Major flooding is occurring or forecast along the Illinois River
from LaGrange to Valley City.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening. Spotters
are encouraged to report any severe weather, if observed, to the
National Weather Service.

GKS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 8:19 PM CDTAreal Flood AdvisoryLSXLewis, Marion3 hr
May 24, 8:54 PM CDTFlash Flood WarningLSXJefferson6 hr
May 24, 9:07 PM CDTAreal Flood AdvisoryLSXWashington3 hr
May 25, 10:35 AM CDTRiver Flood WarningLSXPike4 days
May 25, 10:35 AM CDTRiver Flood WarningLSXPike6 days
May 25, 2:59 PM CDTSevere Thunderstorm WarningLSXLincoln20 min
May 25, 3:11 PM CDTSevere Thunderstorm WarningLSXPike24 min

Nearby

River Flood Warnings in Missouri, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.